Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 60, NWS Charleston, SC

August 22, 20084 counties in Georgia

NWS Charleston, SC issued this tornado warning at Aug 22, 2008, 11:30 AM EDT for 4 counties in Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2008, 11:30 AM EDT (15:30 UTC)
Expired
Aug 22, 2008, 12:30 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 10:48 AM EDTTornado WatchSPC11 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 3.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1196 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 221530
TORCHS
GAC031-043-165-251-221630-
/O.NEW.KCHS.TO.W.0060.080822T1530Z-080822T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 AM EDT FRI AUG 22 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTH CENTRAL CANDLER COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1230 PM EDT

* AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
  LINE EXTENDING FROM 7 MILES EAST OF HUNTERS TO 7 MILES WEST OF
  PORTAL...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF SYLVANIA
  TO 9 MILES NORTH OF METTER...MOVING NORTHWEST AT 32 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HUNTERS...PORTAL...
  ROCKY FORD...ALTMAN...
  SYLVANIA...
  WOODCLIFF...SCARBORO...
  HILLTONIA...

THIS TORNADO WARNING HAS BEEN ISSUED BECAUSE DOPPLER RADAR INDICATES
THERE IS A HIGH POTENTIAL FOR THE RAPID DEVELOPMENT OF A BRIEF...
ISOLATED TORNADO WITHIN THE WARNED AREA. MOBILE HOMES AND VEHICLES
SHOULD BE ABANDONED FOR STURDIER SHELTER.

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3251 8217 3255 8210 3255 8205 3260 8202
      3267 8210 3279 8215 3286 8214 3292 8208
      3292 8195 3295 8185 3291 8176 3302 8159
      3273 8141 3265 8140 3243 8220
TIME...MOT...LOC 1530Z 117DEG 28KT 3269 8145 3253 8206

$$
2 follow-up statements
000 
WWUS52 KCHS 221558
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 AM EDT FRI AUG 22 2008

GAC031-043-221607-
/O.CAN.KCHS.TO.W.0060.000000T0000Z-080822T1630Z/
CANDLER GA-BULLOCH GA-
1157 AM EDT FRI AUG 22 2008

...THE TORNADO WARNING FOR NORTHWESTERN BULLOCH AND NORTH CENTRAL
CANDLER COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE TORNADO WARNING FOR NORTHWESTERN 
BULLOCH AND NORTH CENTRAL CANDLER COUNTIES HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE...THE TORNADO WARNINGS FOR NORTHWESTERN 
BULLOCH AND NORTH CENTRAL CANDLER COUNTIES HAVE BEEN CANCELLED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3287 8213 3292 8208 3292 8195 3295 8185
      3291 8176 3302 8159 3276 8144 3264 8182
      3265 8185 3261 8201 3267 8210 3284 8215
TIME...MOT...LOC 1557Z 125DEG 26KT 3284 8158 3261 8213

$$

GAC165-251-221630-
/O.CON.KCHS.TO.W.0060.000000T0000Z-080822T1630Z/
JENKINS GA-SCREVEN GA-
1157 AM EDT FRI AUG 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR NORTHERN
SCREVEN AND JENKINS COUNTIES...

AT 1155 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE 
A LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION.  THESE 
POTENTIALLY TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES EAST OF BASCOM TO 8 MILES SOUTHWEST OF 
THRIFT...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF 
SYLVANIA TO 13 MILES EAST OF SWAINSBORO...MOVING NORTHWEST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
BUTTS...EMMALANE...HERNDON...HILLTONIA...MILLEN...MILLHAVEN...
PERKINS...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3287 8213 3292 8208 3292 8195 3295 8185
      3291 8176 3302 8159 3276 8144 3264 8182
      3265 8185 3261 8201 3267 8210 3284 8215
TIME...MOT...LOC 1557Z 125DEG 26KT 3284 8158 3261 8213

$$
000 
WWUS52 KCHS 221626
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1226 PM EDT FRI AUG 22 2008

GAC165-251-221635-
/O.EXP.KCHS.TO.W.0060.000000T0000Z-080822T1630Z/
JENKINS GA-SCREVEN GA-
1225 PM EDT FRI AUG 22 2008

...THE TORNADO WARNING FOR NORTHERN SCREVEN AND JENKINS COUNTIES WILL
EXPIRE AT 1230 PM EDT...

AT 1225 PM EDT...RADAR INDICATED THAT LINE OF POTENTIALLY TORNADIC 
THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED. THE TORNADO 
WARNING FOR NORTHERN SCREVEN AND JENKINS COUNTIES HAS THEREFORE BEEN 
ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS 
SOURCE FOR THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3287 8213 3292 8208 3292 8195 3295 8185
      3291 8176 3302 8159 3276 8144 3264 8182
      3265 8185 3261 8201 3267 8210 3284 8215
TIME...MOT...LOC 1625Z 125DEG 26KT 3296 8178 3272 8233

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 22, 7:51 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 22, 7:51 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
751 AM EDT FRI AUG 22 2008

.SYNOPSIS...
THROUGH THIS WEEKEND...TROPICAL CYCLONE FAY WILL MOVE W ALONG THE
GULF COAST BEFORE STALLING WHILE STRONG HIGH PRES WILL REMAIN
ANCHORED NE OF THE REGION. THE REMNANTS OF FAY COULD MEANDER OVER
THE SOUTHEAST WELL INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RECENT INDICATIONS SUGGEST TROPICAL STORM FAY FINALLY HAS BEGUN
TO SHIFT TO THE W OR WNW...NEARING GAINESVILLE. WIND FIELDS ON THE
N SIDE OF THE SYSTEM HAVE EXPANDED THANKS TO THE PRESENCE OF
STRENGTHENING HIGH PRES OVER THE MID ATLC REGION. GUSTY
WINDS...COASTAL FLOODING...FLOODING RAINS...AND ISOLATED TORNADOES
THE MAIN CONCERNS.

WE HAVE MAINTAINED A WIND ADVISORY UNTIL LATE TODAY ALONG SOUTH
CAROLINA COASTAL COUNTIES TO THE N OF OUR TROPICAL STORM WARNING IN
COASTAL SE GEORGIA. EVEN THOUGH THE CENTER OF FAY WILL EASE TO THE
SW OF OUR REGION...A BROAD 40 KT 925 MB FLOW WILL ENSURE 30 TO 40
MPH WIND GUSTS ALONG IMMEDIATE COASTAL AREAS AND 20 TO 30 MPH
INLAND LOCALES. CERTAINLY HIGHER GUSTS POSSIBLE ALONG THE GEORGIA
BARRIER ISLANDS CLOSER TO THE TROPICAL CYCLONE.

WE SEE NO NEED TO ALTER OUR FLASH FLOOD WATCH TODAY...RECENT
BANDING RAINS FROM BEAUFORT TO SOUTH OF MILLEN SUGGEST THE
NORTHERN END OF WATCH IS SOMEWHAT SUSCEPTIBLE TO ADDITIONAL HEAVY
RAINS IN BANDS.

LAKE WINDS...HIGH PRES TO THE NORTH AND TROPICAL STORM FAY TO THE
SOUTH WILL CONTINUE TO RESULT IN BREEZY EASTERLY WINDS OF 15 TO 25
KNOTS OVER LAKE MOULTRIE TODAY. THEREFORE...WILL CONTINUE THE
ONGOING LAKE WIND ADVISORY.

THE TROPICAL STORM WARNING REMAINS IN EFFECT FOR COASTAL SE
GEORGIA AND ADJACENT WATERS THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
DRIER DEEP LAYERED AIR AND LACK OF LOW LEVEL CONVERGENCE WILL
ALLOW BANDING RAINS TO DIMINISH OVER OUR SOUTH CAROLINA ZONES
TONIGHT...WE MAINTAINED A DIMINISHING TREND. WINDS SHOULD ALSO
BE DECREASING. IN SE GEORGIA RAINS MAY REMAIN HEAVY S OF I-16
EARLY TONIGHT.

HIGHEST POPS ON SAT WILL BE SW OF THE SAVANNAH RIVER AS DEEP
TROPICAL MOISTURE IS SLOW TO PUSH W OF SE GEORGIA. IF FAY PICKS
UP SPEED TODAY AND BEGINS TO GET AHEAD OF THE MODELS...WE MAY BE
ABLE TO TREND MORE OPTIMISTIC WITH OUR FORECAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
NO CHANGES TO THE THESE PERIODS THIS MORNING. THE REMNANTS OF FAY
ARE EXPECTED TO WALLOW THROUGH THE SE STATES AND TENNESSEE VALLEY
INTO MID WEEK. AFTER SUNDAY...POPS SHOULD BEGIN TO INCREASE AGAIN
MON THROUGH WED. TO WHAT EXTENT REMAINS QUESTIONABLE DUE THE
WESTERN EXTENT OF THE REMNANT LOW. WE WERE RELUCTANT TO INCREASE
POPS AS HIGH AS THE 00Z GFS INDICATES THIS MORNING.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
RAIN BANDS/SQUALLS CONTINUE TO ROTATE IN OFF THE ATLANTIC...WITH
PRIMARY ACTIVITY CURRENTLY FOCUSED JUST SOUTH OF THE SAV
TERMINAL...WITH ANOTHER BAND LINING UP JUST TO THE NORTH OF THE
CHS TERMINAL. EXPECT COVERAGE TO FILL IN QUICKLY THIS MORNING
ACROSS THE AREA...SO HAVE MENTIONED IFR OR MVFR CIGS AND VSBYS AT
BOTH TERMINALS THROUGH EARLY AFTERNOON. EXPECT SHOWER ACTIVITY TO
BECOME MORE CONVECTIVE LATER THIS AFTERNOON...AND ALTHOUGH SHOWERS
AND THUNDERSTORMS CAN/T BE RULED OUT AT THE CHS TERMINAL...CHANCES
APPEAR TOO LOW TO INCLUDE MENTION AT THIS TIME. AT THE SAV
TERMINAL WHERE MOISTURE WILL REMAIN DEEP...SHOWER/THUNDERSTORM
CHANCES APPEAR MORE LIKELY SO HAVE CONTINUED TO MENTION MVFR/IFR
CIGS/VSBYS THROUGH THE REMAINDER OF THE AFTERNOON.

ANY LINGERING SHOWER OR THUNDERSTORM ACTIVITY SHOULD WIND DOWN
QUICKLY THIS EVENING AS TROPICAL STORM FAY CONTINUES TO TRACK
WESTWARD ACROSS NORTHERN FLORIDA...ALLOWING HIGH PRESSURE AND A
DRIER AIRMASS TO BUILD SOUTHWARD INTO THE FORECAST AREA.

EXTENDED AVIATION OUTLOOK...DEPENDING UPON THE EVOLUTION OF TS
FAY...THE TERMINALS COULD EXPERIENCE MORE PROLONGED PERIODS OF MVFR
TO IFR CONDITIONS THROUGH SATURDAY...ESPECIALLY AT KSAV. CONDITIONS
LOOK TO IMPROVE TO PREVAILING VFR LEVELS BY SUNDAY.

&&

.MARINE...
HAZARDOUS CONDITIONS CONTINUE OVER THE COASTAL WATERS THIS MORNING
AS STRONG EASTERLY WINDS BETWEEN HIGH PRESSURE TO THE NORTH AND
TROPICAL STORM FAY TO THE SOUTH CONTINUE TO RESULT IN ELEVATED SEAS
AND WINDS. LATEST BUOY AND COASTAL SURFACE OBSERVATIONS CONTINUE TO
INDICATE THAT TROPICAL STORM FORCE/GALE FORCE WINDS AT LEAST IN
GUSTS ARE IMPACTING THE COASTAL WATERS...AND THIS TREND IS EXPECTED
TO CONTINUE THROUGH THE MORNING HOURS...AND THEN SUBSIDE BY LATE
AFTERNOON AS GRADIENT BEGINS TO RELAX. THEREFORE...WILL KEEP ONGOING
TROPICAL STORM AND GALE WARNINGS INTACT.

HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTH TONIGHT AND
SATURDAY...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
EARLY NEXT WEEK. WINDS AND SEAS WILL SLOWLY SUBSIDE TONIGHT AND
SATURDAY...HOWEVER SEAS MAY REMAIN ABOVE 6 FT OVER OUTER PORTIONS OF
THE NEARSHORE WATERS AND THE GA OFFSHORE THROUGH SATURDAY NIGHT.

&&

.TIDES/COASTAL FLOODING...
HIGH PRESSURE TO THE NORTH AND TROPICAL STORM FAY TO THE SOUTH HAS
RESULTED IN STRONG ONSHORE FLOW WHICH CONTINUES TO PILE WATER TOWARD
THE SOUTH CAROLINA AND GEORGIA COASTS THIS MORNING. THE LAST TWO
HIGH TIDE CYCLES IN CHARLESTON HARBOR HAVE RUN +1.1 FEET ABOVE
PREDICTED VALUES...WHILE THE LAST TWO HIGH TIDE CYCLES AT FORT
PULASKI HAVE RUN +1.6 (MOST RECENT) AND +1.3 FEET ABOVE PREDICTED
VALUES. EXPECT THAT WITH A CONTINUATION OF STRONG ONSHORE FLOW THAT
TIDAL DEPARTURES WILL REMAIN AT THESE LEVELS THROUGH THE MID DAY
HIGH TIDE...AND THIS SHOULD RESULT IN SHALLOW COASTAL FLOODING FOR
ALONG THE SOUTH CAROLINA AND GEORGIA COASTS. THEREFORE WILL ISSUE A
COASTAL FLOOD ADVISORY FOR SHALLOW COASTAL FLOODING FOR COASTAL
SOUTH CAROLINA ZONES...AND ADDRESS THE EXPECTED COASTAL FLOODING
CONCERNS FOR COASTAL GEORGIA ZONES IN THE HURRICANE LOCAL STATEMENT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR GAZ099>101-114>119-
     137>141.
     TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ047>049-051.
     LAKE WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ045.
     WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR SCZ048>051.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     SCZ048>051.
MARINE...TROPICAL STORM WARNING FOR AMZ354-374.
     GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR AMZ330-350-352.

&&
Hazardous weather outlook, Aug 22, 5:26 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
526 AM EDT FRI AUG 22 2008

GAZ116-118-138-140-231000-
INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-
526 AM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GAZ137-231000-
LONG-
526 AM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ330-350-352-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
526 AM EDT FRI AUG 22 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ045-231000-
BERKELEY-
526 AM EDT FRI AUG 22 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GAZ099>101-114-115-SCZ047-231000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-
526 AM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GAZ087-088-SCZ040-042-044-231000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-DORCHESTER-
526 AM EDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ043-231000-
INLAND COLLETON-
526 AM EDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ048-049-051-231000-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
526 AM EDT FRI AUG 22 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ050-231000-
CHARLESTON-
526 AM EDT FRI AUG 22 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GAZ117-119-139-141-231000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
526 AM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ354-374-231000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
526 AM EDT FRI AUG 22 2008

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 22, 5:40 AM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 AM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TROPICAL STORM   DARIEN                  31.37N 81.43W
08/22/2008                   MCINTOSH           GA   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN IN DARIEN.

0530 AM     TROPICAL STORM   COX                     31.45N 81.56W
08/22/2008                   MCINTOSH           GA   LAW ENFORCEMENT

            POWERLINES WERE REPORTED DOWN IN COX.

&&

REB
Local storm report, Aug 22, 6:38 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 AM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TROPICAL STORM   MIDWAY                  31.81N 81.43W
08/22/2008                   LIBERTY            GA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0600 AM     TROPICAL STORM   1 E RICEBORO            31.74N 81.42W
08/22/2008                   LIBERTY            GA   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN BLOCKING CAMP VIKING ROAD NEAR
            LAKE PINOMA

&&

24
Local storm report, Aug 22, 9:24 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
924 AM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TROPICAL STORM   3 WNW TYBEE ISLAND      32.03N 80.91W
08/22/2008                   CHATHAM            GA   MESONET

            FORT PULASKI NOS TIDE GAGE STATION REPORTED EAST WINDS AT
            41 MPH GUSTING TO 60 MPH.

&&

JRL
Special weather statement, Aug 22, 9:37 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
937 AM EDT FRI AUG 22 2008

GAZ101-119-SCZ047-048-051-221400-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
937 AM EDT FRI AUG 22 2008

...STRONG RAIN BAND WITH THE OUTER FRINGES OF FAY WILL IMPACT
SOUTHERN JASPER...EAST CENTRAL CHATHAM...SOUTHERN BEAUFORT AND EAST
CENTRAL EFFINGHAM COUNTIES THROUGH 1000 AM EDT...

AT 937 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG RAIN BAND CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH
MOVING RAPIDLY NORTHWEST AT 30 TO 35 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FOLLY FIELD TO PRITCHARDVILLE TO
LEVY...OR ALONG A LINE EXTENDING FROM HILTON HEAD ISLAND TO 11 MILES
WEST OF HILTON HEAD ISLAND TO 9 MILES NORTH OF SAVANNAH.

THIS BAND WILL ALSO HAVE THE POTENTIAL TO PRODUCE SMALL...BRIEF
TORNADOES.

AREAS IN AND AROUND BLUFFTON...FOLLY FIELD...GRAHAMVILLE...
HARDEEVILLE...HILTON HEAD ISLAND...JASPER...OLD HOUSE...PARRIS
ISLAND...PORT ROYAL...PRITCHARDVILLE...PURYSBURGH...RIDGELAND...
SWITZERLAND...EBENEZER...RINCON AND HILTON HEAD AIRPORT WILL BE
IMPACTED THROUGH 1000 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Aug 22, 10:30 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 AM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TROPICAL STORM   COX                     31.45N 81.56W
08/22/2008                   MCINTOSH           GA   LAW ENFORCEMENT

            1 TREE DOWN AT THE INTERSECTION OF EDDIE AMOS AND BLUE
            REACH ROAD.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:10 PM EDTAreal Flood AdvisoryCHSLiberty, McIntosh110 min
Aug 22, 12:21 AM EDTAreal Flood AdvisoryCHSLiberty, McIntosh3 hr
Aug 22, 1:25 AM EDTTornado WarningCHSBryan, Bulloch, Chatham, Effingham50 min
Aug 22, 2:06 AM EDTTornado WarningCHSBulloch, Effingham, Screven39 min
Aug 22, 2:09 AM EDTTornado WarningCHSEffingham, Screven29 min
Aug 22, 4:34 AM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh6 hr
Aug 22, 6:21 AM EDTFlash Flood WarningCHSLiberty, Long, McIntosh5 hr
Aug 22, 8:49 AM EDTTornado WarningCHSBulloch, Effingham26 min
Aug 22, 10:24 AM EDTTornado WarningCHSBulloch, Effingham21 min
Aug 22, 10:46 AM EDTTornado WarningCHSBulloch, Candler, Effingham, Jenkins, Screven44 min
Aug 22, 12:54 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Candler, Chatham, Effingham, Evans and 3 more96 min
Aug 22, 1:37 PM EDTTornado WarningCHSBryan, Bulloch, Candler, Evans, Tattnall53 min
Aug 22, 2:00 PM EDTFlash Flood WarningCHSBryan, Bulloch, Candler, Evans, Liberty, Tattnall4 hr
Aug 22, 2:23 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Effingham, Liberty82 min
Aug 22, 2:49 PM EDTTornado WarningCHSCandler, Evans, Tattnall26 min
Aug 22, 5:01 PM EDTWind AdvisoryCHS12 hr

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.